Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Sports Medicine

Cortisone Injection for Metatarsalgia

03/16/2010

Question:

4 months ago I was diagnosed with metatarsalgia. The affected area was beneath the joint of the second toe. Using a custom-made inner sole and 8 physio sessions helped only moderately - so 5 days ago I went for an intrusive approach - a cortisone shot laced with an anasthetic. After 5 days the area is significantly more painful and inflamed than before the injection. I have read about `cortisone flare` which describes my symptoms - but it also mentions that it should last 24-48 hours. How long can this possibly last and after how long should I be concerned?

Answer:

Thank you for visiting NetWellness. A question similar to yours has been previously addressed. The links below will connect you to that information. NetWellness may also have some general information available that you can access through our search feature. Feel free to write back if you still have questions or need an explanation.

Related Resources:

Steroid Flare
Steriod Flare 2
Steriod Flare after Cortisone Injection

For more information:

Go to the Sports Medicine health topic, where you can:

Response by:

NetWellness Staff
NetWellness.org